Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
152 Doctors are Online

Swollen feet and reddish patches on hand after a fall. Using clyndamycin

User rating for this question
Very Good
Answered by

Practicing since : 2005
Answered : 1390 Questions
my feet are swollen and I have two patches of red shiny skin on my hand. I suffered a fall, cut my leg just above the ankel and am now on Clynamyicin.
Posted Wed, 27 Jun 2012 in General Health
Answered by Dr. Sudarshan 43 minutes later

Thanks for writing in.

The patches you are describing can be due to purpura.It occurs due to extravasation of blood in skin.However it can be many other things also.

I would also like to know
-Since when you have these lesions?
-Do they disappear on giving pressure over the area ?
-Are they elevated/raised flat?
-Are the lesions itchy/painful?

Also photos of the affected area will be very helpful in predicting the condition.
You can upload photos using feature on right hand side of this page.

Awaiting your reply.

Dr Sudarshan
Above answer was peer-reviewed by
Follow-up: Swollen feet and reddish patches on hand after a fall. Using clyndamycin 34 minutes later
I noticed the red shiny areas yesterday -- I started the clindamycin on XXXXXXX 1. I noticed this evening that although during the day the shine diminished, it seemed to come back after I took the clindamycin this evening. Now two hours or so after taking that does the shine and slight swelling seems to be diminishing as does the itch. It should be noted I am allergic to sulfa and penicillin.

I am equally concerned about the swelling of both feet.
Answered by Dr. Sudarshan 4 hours later
Hi again XXXXXXX,

Swelling over the feet in your case can be due to trauma you suffered .

Also Swelling of both the feet can be a sign of liver, kidney or heart disease.It can also occur due to anaemia,decreased proteins in the body.

More commonly it can be due to dependent edema due to old age and prolonged standing.

I would advise you to.

-Take complete rest. Avoid movement at the affected area.

-Keep your legs in elevated position in night time and also during the day for few hours.
-Apply cold compresses over the area.
-Apply clindamycin on the cut area.

If the swelling does not resolve in one day then a visit to your physician will be needed.

A complete physical examination few routine blood investigation and X rays would be needed.

For skin lesion you can apply cool soothing lotion like calamine lotion.

Hope this helps.

Dr Sudarshan

Above answer was peer-reviewed by
Follow-up: Swollen feet and reddish patches on hand after a fall. Using clyndamycin 5 hours later
The swelling of the feet has almost disappeared and the redness of the hand has also disappeared. Both, I think, were an allergic reaction to the clyndamiicin. I did not take the fourth dose of that at bedtime and, aided I think, by the action of the predisone, I voided periodically during the night.
Answered by Dr. Sudarshan 1 minute later

Its heartening to know that swelling of feet and skin rash has subsided.

Its unlikely to be due to clindamycin. But avoid clindamycin in future.

Dr Sudarshan
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor